

# Agenda

### A quarter century of the CIM Model: The Development, Growth, and Acceptance of a Standard May 17-19, 2023 Brisbane, Australia

#### **CIM University Agenda**

Wednesday, May 17, 2023

Time         C           9:00 - 9:15         1000000000000000000000000000000000000	Track 1 CIM Basics and Enterprise Integration	Track 2	Track 3
9:00 - 9:15		CIM and Network Analysis	CIM Tools/Markets
9.000 9.115		Introduction and Logistics	
		Margaret Goodrich (PCItek)	
	ntroduction to the CIM	Introduction to the Network Model	CIM UML
$\begin{array}{c} \mathbf{St} \\ M \\ (\lambda \\ \mathbf{T} \\ \mathbf{Y} \\$	ntroduction to the CIM (tandards and Architecture <i>dichael Covarrubias,</i> <i>Xtensible Solutions)</i> This session CIM standards, ow they are organized, and ow they are used to exchange nformation between pplications/systems. Topics <i>vill include:</i> What is "the CIM?" Role of the CIM in the Smart Grid architecture Importance of CIM as a semantic model Motivation for the coverage of CIM, what can be modeled, how does that save time and money in integration? Three-layer architecture for organizing CIM standards Work flow from semantic model to message/file assembly using CIM Layer 1: CIM UML information model and contents IEC 61970 and 61968 standards	Introduction to the Network Model Portion of the CIM (30 minutes) David Bogen (Oncor) (9:15-(9:45) Introductions CIM and the two main types of grid model data - Grid Classes – whose objects describe some aspect of the grid - Meta Classes – whose objects enable management and exchange of grid objects Review of the agenda Tour of Major CIM Network Model Implementations (1 hour) (9:45- 10:45) The CIM approach to structuring network model data in practice at utilities in the US and Europe • IGM-CGM for DSO Public Open Access – Alan McMorran (OpenGrid Systems) • TenneT's CMM – Scott Coe (GridOptimize) • ERCOT's NMMS – Margaret Goodrich (PCITek)	CIM UML Margaret Goodrich (PCItek) Learn about the UML that is used to define the Common Information Model (CIM) and describe the utility domain information. Also Includes Mapping to the CIM and using UML to prepare for Profile generation (9:15-9:45)
- I	Example: Substation model using CIM Demo of UML modeling Tool – Sparx		
10:30 - 10:45	1	BREAK	

10:45 - 11:00 11:00 - 11:15 11:15 - 11:30 11:30 - 11:45 11:45 - 12:00	Introduction to the CIM and Related Standards (Cont'd) Michael Covarrubias, (Xtensible Solutions) The session continues the introduction started in the earlier session by exploring information exchange techniques and enterprise semantic modeling - Layer 2, Profiles and profiling methodology for defining system interfaces – IEC 61970 and 61968 - Layer 3, Message assembly and RDF/XML serialization technologies - Value of an Enterprise Semantic Model (ESM) based on the CIM - Case studies - Where to get more CIM information	Grid Classes – 61970-452 EQ Profile (aka the foundation) (30 minutes) (10:45-11:15) Alan McMorran (Open Grid Systems) The basics of the physical grid model profile for steady state - What is information modelling? - Modeling a substation in UML with CIM objects - Basic equipment and connectivity - Containment - Equipment vs Asset Grid Classes – 61970-452 EQ Profiles for Distribution (45 minutes) (11:15- 12:00) Alan McMorran (OpenGrid Systems) More complex parts of the physical network model profile - Unbalanced linking to Assets and GIS data	CIMTool – A CIM Profiling Tool Margaret Goodrich (PCItek) Learn about the open-source tool for managing CIM-derived models, profiles, and schemas. (10:45-12:00)
12:00 - 13:00		LUNCH	
13:00 - 13:30 13:30 - 14:00 14:00 - 14:30 14:30 - 14:45	T1 - Information Model & Reference ModelMargaret Goodrich (PCItek)Learn about the CIM as an Information Model & as a Reference Model.XSD Messaging in the 61968IEC StandardsMargaret Goodrich (PCItek)Learn about messaging and how it is used in the IEC 61968 Standards.(13:30 - 14:00)Asset Health (IEC 61968- PART 4) Michael Covarrubias, (Xtensible Solutions)Learn about Assets and Asset Health in Part 4 (14:00-14:30)	Grid Classes – 61968-13 GIS and Asset Profiles (30 minutes) (13:00- 13:30) Alan McMorran (OpenGrid Systems) Modeling the distribution network - Extracting Electrical Connectivity from GIS Grid Classes – 61970-457 DY Profile David Bogen (Oncor) (30 Minutes) (13:30-14:00) The CIM approach to standard dynamics model exchange - Basics of dynamics modeling - Update on Edition 2 of IEC 61970- 457 Grid Classes – 61970-453 DL Profile (30 minutes) (14:00-14:30) Alan McMorran (Open Grid Systems) Layout of schematic diagrams (Diagram Layout)	<ul> <li>Enterprise Architect Scott Coe</li> <li>Learn how to navigate in Enterprise Architect</li> <li>Learn how to create various diagrams in Enterprise Architect</li> <li>(13:00-14:30)</li> </ul>

14:45 - 15:30	Review of XSD Messages for all 61986 Part Standards <i>Margaret Goodrich (PCItek)</i> Show and Tell for some or all of the XSDs that are part of the 61968 Standards. (Includes Part 3, 5, 8 & 9) (14:45 – 15:45)	Grid Classes – 61970-456 SSH Profile (60 Minutes) (14:45-15:30) David Bogen (Oncor) Power flow case inputs (Steady State Hypothesis) – Status – Controls – Limits – Energy distribution Grid Classes – 61970-456 TP, SV Profiles (30 minutes) (15:30-16:00) Alan McMorran (Open Grid Systems) Power flow case outputs (Topology and State Variables)	AFFRIMA Michael Covarrubias (14:30-15:30)
15:45-16:15	Interface Specification Documentation Margaret Goodrich (PCItek) Interface Specification Documentation details. (15:45-16:15)	Model Exchange Techniques (45 minutes) (16:00-16:45)	
16:15 – 16:45	CIM-Based Integration – A Deep Dive Margaret Goodrich (PCItek) A deep dive into CIM-based integration and a look at the Success Factors that should be considered for any integration project. (16:15 – 16:45)	Scott Coe (GridOptimization) The model for managing and exchanging grid objects	
16:45	Adjourn an	d Go to Networking Reception – SEE Y	OU THERE!!
17:30 - 19:00		NETWORKING RECEPTION Drinks and Hors d'oeuvres Provided Mrs. Brown's Bar and Kitchen	

# Agenda

#### A quarter century of the CIM Model: The Development, Growth, and Acceptance of a Standard May 17-19, 2023 Brisbane, Australia

#### CONFERENCE DAY 1 – Thursday, May 18th

Time	Торіс	Presenter	
8:30 - 9:00	Registration and Coffee/Tea		
	Session 1		
9:00 - 9:15	Welcome & Intro	David Bogen, ONCOR & Michael Covarrubias, Xtensible	
9:15 - 10:00	Keynote: Adopting open standards as a key driver for the Energy Transition: OpenTDR and CIM Standards	Mehdi Seyedmahmoudian, Swinburne University of Technology & Jose Moreira, Siemens National Manager, Grid Software Australia	
10:00-10:15	Sponsor Presentation: The Energy Workbench CIM data server	Adam White, Zepben	
10:15-10:30	BREAK		
	Session 2		
10:30 - 11:00	History of the CIM, Part 1	David Bogen, ONCOR	
11:00 - 11:30	The Building Blocks of a Future Grid	Tim Lewsey, Energy Queensland	
11:30 - 12:00	From Data to Intelligence: Network Model is Key	Terese Milford, Energy Queensland	
12:00 - 13:00	LUNCH		
	Session 3		
13:00 - 13:30	A Regulatory Approach to support Open Data using the Common Information Model in Great Britain	Alan McMorran, Open Grid Systems	
13:30 - 14:30	Implementing CIM at the Provincial Electricity Authority in Thailand	Dr. Choompol Boonmee, PEA Thailand & Scott Coe, GridOptimize	
14:30 - 14:45	BREAK		
14:45 - 15.15	Network Model Dataflows: Establishing CIM Network Models at Energy Queensland	Alex Guinman, Energy Queensland	
	Vendor Presentations		
15:15 – 17:15	Vendor Presentations (20 minutes each) 1. PCItek 15:15-15:35 2. Xtensible 15:35-15:55 3. Zepben 15:55-16:15 4. OpenGrid 16:15-16:35 5. GridQube 16:35-16:55 6. Siemens 16:55-17:15	<ol> <li>Margaret Goodrich</li> <li>Michael Covarrubias</li> <li>Bill Tarlington</li> <li>Alan McMorran</li> <li>Olav Krause</li> <li>Yang Feng</li> </ol>	
17:15	Adjourn for the Day and proceed to Reception Area		
17:30 - 19:00	Evening Reception Hospitality & Vendor Demonstrations The Hub at Energy Queensland		

### A quarter century of the CIM Model: The Development, Growth, and Acceptance of a Standard May 17-19, 2023 Brisbane, Australia

#### Time Topic Presenter 8:30 - 9:00 **Registration and Coffee/Tea** Session 4 **Distribution Grid Model Exchange Interoperability Event** 9:00 - 9:30Scott Coe, GridOptimize Results **Optimizing Asset Investments and Operations with Grid** 9:30 - 10:00Michael Covarrubias, Xtensible Network Model Management with the CIM Solutions **Building Powerfactory Models from a shared CIM model** 10:00 - 10:30Kurt Greaves, Zepben 10:30 - 10:45BREAK Session 5 Integrated Grid Data Management and Open Access to Real 10:45 - 11:30 Alan McMorran, Open Grid Systems **Time Data** Bulk production of distribution network planning models in 11:30 - 12:00Dr. Carlos Macana, Essential Essential Energy using a CIM based network service. Energy 12:00 - 13:00LUNCH Session 6 13:00 - 13:30**CIM-Based DER Communications using IEC 62746-4** Randall McDonnell, AEMO & Scott *Coe*, *GridOptimize* Moderator – Michael Covarrubias, 13:30 - 14:00Challenges on utilizing the CIM in organizations – Panel **Xtensible Solutions** Session 14:00 - 14:30UCA update - new website, newsletter (announcement of Margaret Goodrich, UCA Staff newsletter), re-org, ITCA, etc. (15 min) David Bogen, ONCOR & UCA **Board Member Business Update from Board (15 min)** 14:30 - 14:45BREAK Session 7 - Meeting Wrap-Up Model Manager, Yang Feng 14:45 - 15:45 What's New in the Latest CIM UML Model Release (Model Managers Report) Michael Covarrubias. Xtensible 15:45 - 16:15Ask the Experts: Panel Session Solutions 16:15 - 16:30Closing Comments & Two \$100 Amazon Gift Card Drawing David Bogen, ONCOR & (must be present to win) Michael Covarrubias, Xtensible **Solutions** 16:30 David Bogen, ONCOR & Adjourn Michael Covarrubias, Xtensible Solutions

#### **CONFERENCE DAY 2 – Friday May 19th**